MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY

SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY
Catalog Number 295025-001
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The freedom onboard battery will be returned to syncardia for evaluation.The results will be provided in a follow-up mdr.
 
Event or Problem Description
The freedom onboard battery was not supporting a patient.The customer, a syncardia certified hospital, reported that the freedom onboard battery did not work/charge to its fullest capacity.
 
Additional Manufacturer Narrative
The customer confirmed that they have lost the freedom onboard battery.Syncardia is closing this file.(b)(4).Follow-up report 1.
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that freedom onboard battery (b)(6) was serviced and passed all functional testing prior to being released to finished goods.Battery data was reviewed and a permanent fault code was observed.Visual inspection of external components found no abnormalities.Visual inspection of internal components found no abnormalities.Battery failed incoming functional testing.Gas gauge leds would not illuminate when button was pressed.An additional test was performed on the battery to confirm it could hold a charge.Test confirmed permanent fault code indicating battery is not functional.Failure investigation for this complaint confirmed the reported issue; the root cause of the battery not holding a charge was a permanent fault code within the battery, rendering it inoperable.Root cause of the battery fault code could not be identified with the data available.Failure investigation identified no other test failures or damage that could have contributed to the complaint.Patient was switched to a backup driver without any reported adverse impact.
 
Event or Problem Description

Brand Name
SYNCARDIA FREEDOM ONBOARD BATTERY
Common Device Name
BATTERY
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
aaron meier
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key14877779
Report Number3003761017-2022-00060
Device Sequence Number14910928
Product Code LOZ
UDI-Device Identifier00858000003084
UDI-Public(01)00858000003084
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number295025-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer06/02/2022
06/02/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date09/07/2022
10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown